A MyDepressionTeam Member
So, I've had severe depression and anxiety since a young girl. I used to have panic attacks,(one while I was driving and crashed). Over the years, I've learned to somewhat manage it. I use breathing techniques,etc. Ive been on every antidepressant,and have been on this latest one for 4 years. I also have been on Clonopin for over 20 years,since it is the only med that takes away the panic,shortness of breath,dizziness,chest pains,all that anxiety entails. SO, the point of my story is I just got a new psychiatrist (from the clinic Ive been at for 5 years), and we've only talked on Zoom 3 times. This last time,he tells me he wants to ween me off of Clonopin,from 2 a day to 1 a day,then completely. He rushed me off the chat,I hardly had time to process what he said. When I call tomorrow to want to explain how I know my body and without that medicine it will send me right back to that dark place and never leaving the house. I want him to understand me,not just see me as a drug seeker. Ive been on this med for over 2 decades,all of those Drs. Can't be wrong. So how should i approach this?. I really like all my other Drs. and nurses there,he's new,so I don't want to leave and start over somewhere else. But I won't take advice from a Dr. who only had a problem with that exact medicine ,knowing full well it has literally saved my life. Any advice on this matter would really be appreciated. Thank you.
Well there's your answer right there it has been my personal experience that klonopin.. It's supposed to be a very short term drug or a low dose once A-day but they had me on a high dose it does for 17 years like you and I had to go in to an institution through detox from it and it was horrible but once I got off I stopped sleeping my life away
You ARE allowed to request a different "prescriber"--after all its you or your insurance paying for it, you have that right!
Ask to speak to. Different doctor as he isn’t listening to what you have to say 😢
Marcus2-this was a really helpful answer,thank you. I'm going to find out all I can right now about the medicine and I will stay open-minded. I didn't even think to ask what med he would be giving me instead because I assumed he was taking me off and that's it.( I'm on two other anti-depressants-that they are constantly trying to higher the dose). It stinks, be ause for the past 3 years there was a different Dr covering for psychiatry until they hired more people and she just refilled what I took each month. So when I found out there was a new psychiatrist and I'd have an evaluation,I was so hopeful that I would possibly be understood and maybe told things that might be wrong with me that I wasn't aware of,idk. Instead, this Dr. hardly speaks English and I constantly have to repeat . myself (obviously he's smart and knowledgeable in what he does,but the language barrier makes it difficult to talk to him.He doesn't spend anytime asking questions or about how Ive been feeling. But I'm going to do what you said. Wish me luck.. Oh one more thing, if he's insistent on taking me off this medicine,and I asked for another opinion,or a different Dr because I feel he's not understanding my struggle, do you think he will note in my file -drug seeker,or just upset I took her off a benzodiazepene? Just wondering.... Thanks for reading all this and for your advice!! Take care
Thank you.youre right. But you know what I was wondering if I did that? Would be make a note in my file that I'm a drug seeker, or just upset because he took me off of them? I wonder.
I'd get a different psychiatrist. Some of them like to fuck everything up that works and try their own brand of what works and in my experience it never does. It only makes matters worse. He's just using you as a guinea pig and that's bullshit. Plus, he completely disregarded what you had to say. Like I said, fire his ass and get a different psychiatrist. They think because they went to school to be a doctor, they know what's best for us and a lot of times they don't know jack shit cuz they aren't in our shoes.
Prayers and Love 💘 🙏❤♥
I'm sorry your going through that. I'm on valium. I hope that doesn't happen to me. I have the same dr. So hopefully I'll be okay for now
Thank you so much. That was so very helpful!!